Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 12, NWS Topeka, KS

May 10, 200823 counties in Kansas

NWS Topeka, KS issued this wind advisory at May 10, 2008, 3:28 AM CDT for 23 counties in Kansas. It took effect at May 10, 2008, 2:37 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 10, 2008, 3:28 AM CDT (08:28 UTC)
In effect from
May 10, 2008, 2:37 PM CDT
Expired
May 11, 2008, 7:00 AM CDT
In force
16 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 100828
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
328 AM CDT SAT MAY 10 2008

...WIND ADVISORY FOR MUCH OF NORTH CENTRAL AND NORTHEAST KANSAS
LATE THIS AFTERNOON THROUGH SUNDAY MORNING...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT
BEGINNING LATE THIS AFTERNOON AND PERSIST THROUGH THE EARLY
MORNING HOURS ON SUNDAY. A DEEPENING LOW PRESSURE AT THE SURFACE
WILL MOVE FROM NORTHEAST KANSAS THIS AFTERNOON TO SOUTHERN IOWA
LATE TONIGHT...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND
STRONG SURFACE WIND SPEEDS.

KSZ008-009-020-021-034-035-101630-
/O.NEW.KTOP.WI.Y.0012.080510T2200Z-080511T0900Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
328 AM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM
CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT LATE THIS
AFTERNOON AND CONTINUE INTO EARLY SUNDAY MORNING. NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. 

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ010>012-022>024-026-036>039-101630-
/O.NEW.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY...TOPEKA
328 AM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT
SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY THIS
EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

BLAIR
6 follow-up statements
000 
WWUS73 KTOP 101624
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1124 AM CDT SAT MAY 10 2008

...WIND ADVISORY FOR MUCH OF NORTH CENTRAL AND NORTHEAST KANSAS
LATE THIS AFTERNOON THROUGH SUNDAY MORNING...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT
BEGINNING LATE THIS AFTERNOON AND PERSIST THROUGH THE EARLY
MORNING HOURS ON SUNDAY. A DEEPENING LOW PRESSURE AT THE SURFACE
WILL MOVE FROM NORTHEAST KANSAS THIS AFTERNOON TO SOUTHERN IOWA
LATE TONIGHT...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND
STRONG SURFACE WIND SPEEDS.

KSZ008-009-020-021-034-035-110130-
/O.CON.KTOP.WI.Y.0012.080510T2200Z-080511T0900Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
1124 AM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT LATE THIS
AFTERNOON AND CONTINUE INTO EARLY SUNDAY MORNING. NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ010>012-022>024-026-036>039-110130-
/O.CON.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY...TOPEKA
1124 AM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY
THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KTOP 101937
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
237 PM CDT SAT MAY 10 2008

...WIND ADVISORY FOR MUCH OF NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS THROUGH SUNDAY MORNING...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT
BEGINNING LATE THIS AFTERNOON AND PERSIST THROUGH THE EARLY
MORNING HOURS ON SUNDAY. A DEEPENING LOW PRESSURE AT THE SURFACE
WILL MOVE FROM EASTERN KANSAS THIS AFTERNOON TO SOUTHERN IOWA LATE
TONIGHT...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND STRONG
SURFACE WINDS.

KSZ040-054-055-110500-
/O.EXA.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/
DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA
237 PM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT
SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY
THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ008-009-020-021-034-035-110500-
/O.CON.KTOP.WI.Y.0012.080510T2200Z-080511T0900Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
237 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT LATE THIS
AFTERNOON AND CONTINUE INTO EARLY SUNDAY MORNING. NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ010>012-022>024-026-036>039-110500-
/O.CON.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY...TOPEKA
237 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY
THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KTOP 102143
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
442 PM CDT SAT MAY 10 2008

...WIND ADVISORY FOR MUCH OF NORTH CENTRAL...NORTHEAST AND EAST
CENTRAL KANSAS THROUGH SUNDAY MORNING...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT
BEGINNING LATE THIS AFTERNOON AND PERSIST THROUGH THE EARLY
MORNING HOURS ON SUNDAY. A DEEPENING LOW PRESSURE AT THE SURFACE
WILL MOVE FROM EASTERN KANSAS THIS AFTERNOON TO SOUTHERN IOWA
LATE TONIGHT...RESULTING IN A TIGHTENING PRESSURE GRADIENT AND
STRONG SURFACE WINDS.

KSZ056-058-059-110530-
/O.EXA.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITY OF...OTTAWA
442 PM CDT SAT MAY 10 2008

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM CDT
SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT THIS
EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ008-009-020-021-034-035-110530-
/O.CON.KTOP.WI.Y.0012.080510T2200Z-080511T0900Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
442 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT LATE THIS
AFTERNOON AND CONTINUE INTO EARLY SUNDAY MORNING. NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ040-054-055-110530-
/O.CON.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/
DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA
442 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY
THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ010>012-022>024-026-036>039-110530-
/O.CON.KTOP.WI.Y.0012.080511T0100Z-080511T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY...TOPEKA
442 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT EARLY
THIS EVENING AND CONTINUE INTO SUNDAY MORNING. NORTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KTOP 110414
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1114 PM CDT SAT MAY 10 2008

...WIND ADVISORY FOR MUCH OF NORTH CENTRAL...NORTHEAST AND EAST
CENTRAL KANSAS THROUGH SUNDAY MORNING...

.STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY
MORNING HOURS ON SUNDAY. 

KSZ010>012-022>024-026-036>040-054>056-058-059-111200-
/O.CON.KTOP.WI.Y.0012.000000T0000Z-080511T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
1114 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. 

STRONG NORTHWEST WINDS WILL CONTINUE INTO SUNDAY MORNING.
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE
EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ008-009-020-021-034-035-110900-
/O.CON.KTOP.WI.Y.0012.000000T0000Z-080511T0900Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
1114 PM CDT SAT MAY 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. 

STRONG NORTHWEST WINDS CONTINUE INTO EARLY SUNDAY MORNING.
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE
EXPECTED.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE EXPECTED WIND SPEEDS
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KTOP 110819
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
319 AM CDT SUN MAY 11 2008

KSZ008-009-020-021-034-035-110930-
/O.CAN.KTOP.WI.Y.0012.000000T0000Z-080511T0900Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
319 AM CDT SUN MAY 11 2008

...WIND ADVISORY IS CANCELLED...

THE NORTHWEST WINDS HAVE DIMINISHED TO AROUND 20 MPH. THESE WINDS
SHOULD CONTINUE A GRADUALLY WEAKENING THROUGH THE MORNING.
THEREFORE THE THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED
THE WIND ADVISORY.

$$

KSZ022-036-037-110930-
/O.CAN.KTOP.WI.Y.0012.000000T0000Z-080511T1200Z/
RILEY-GEARY-MORRIS-
INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY
319 AM CDT SUN MAY 11 2008

...WIND ADVISORY IS CANCELLED...

THE NORTHWEST WINDS HAVE DIMINISHED TO AROUND 20 MPH. THESE WINDS
SHOULD CONTINUE A GRADUALLY WEAKENING THROUGH THE MORNING.
THEREFORE THE THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED
THE WIND ADVISORY.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-111200-
/O.CON.KTOP.WI.Y.0012.000000T0000Z-080511T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
319 AM CDT SUN MAY 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY
MORNING...WITH WIND SPEEDS AROUND 30 MPH GUSTING UP TO 40 MPH. THE
WINDS SHOULD GRADUALLY WEAKEN TO THE 15 TO 25 MPH RANGE BY THE MID
MORNING.

THE EXPECTED WIND SPEEDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOLTERS
000 
WWUS73 KTOP 111133
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
633 AM CDT SUN MAY 11 2008

KSZ010>012-023-024-026-038>040-054>056-058-059-111245-
/O.EXP.KTOP.WI.Y.0012.000000T0000Z-080511T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
633 AM CDT SUN MAY 11 2008

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH
THE MORNING...WITH SPEEDS FROM 15 TO 25 MPH. THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM CDT THIS MORNING.

$$

WOLTERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at May 9, 3:58 PM CDT, 11 hours 30 minutes earlier.

Area forecast discussion, May 9, 3:58 PM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
358 PM CDT FRI MAY 9 2008

.DISCUSSION...

LATEST WATER VAPOR SHOWING NEXT SHORTWAVE TROUGH TO AFFECT THE AREA
NOW MOVING INTO THE CENTRAL ROCKIES WITH A SOUTHERN STREAM WAVE
MOVING RAPIDLY EAST ACROSS THE BAJA. LATEST VISIBLE SATELLITE AND
SFC ANALYSIS SHOWING LOW OVER AR WITH WEAKENING INVERTED TROUGH
EXTENDING NORTHWEST ACROSS THE CWA. THIS HAS RESULTED IN MOISTURE
POOLING BACK ACROSS THE AREA WITH DRIER AIR TRYING TO ADVECT IN FROM
THE EAST...BUT HAVING A HARD TIME DECREASING STRATUS/STRATOCU DECK
ACROSS THE CWA. HOWEVER...AS LEESIDE CYCLOGENESIS CONTINUES THIS
EVENING IN THE HIGH PLAINS...EXPECT A MORE NORTHWESTWARD SHIFT OF
THE MOISTURE AXIS TO OCCUR. SOUTHERN STREAM HIGH CLOUDS AND CLOUDS
FROM WESTERN KS CONVECTION SHOULD INCREASE AGAIN LATER IN THE NIGHT
FROM WEST TO EAST. SOME OF THE CONVECTION IN THE HIGH PLAINS MAY
MAKE IT INTO THE NORTHWEST CWA AFTER MIDNIGHT AS THE LOW LEVEL JET
INCREASES AND SLOWLY BEGINS TO VEER BY 12Z WITH GRADUAL MOISTURE
ADVECTION. KEPT LOWS COOLEST IN THE FAR NORTHEAST TONIGHT IN THE
UPPER 40S WITH THE LOWER 50S ELSEWHERE.

ON SATURDAY...COLD FRONT WILL MOVE INTO THE NORTH CENTRAL COUNTIES
BY EARLY AFTERNOON AND THEN MOVE RAPIDLY EAST INTO THE EASTERN
PORTIONS OF THE CWA BY LATE IN THE AFTERNOON. MOISTURE WILL RETURN
NORTHWARD JUST AHEAD OF THE FRONT WITH SHOWERS AND THUNDERSTORMS
LIKELY DEVELOPING/SPREADING EASTWARD ACROSS MUCH OF THE CWA THROUGH
THE AFTERNOON.  HOWEVER DEEPER MOISTURE/INSTABILITY SHOULD REMAIN
JUST SOUTH OF THE CWA AS LOW LEVEL WINDS VEER THROUGH THE DAY. ALSO
STRONGER UPPER LEVEL FORCING IS ALSO EXPECTED TO OCCUR JUST NORTH OF
THE CWA WITH THE UPPER TROUGH. THIS IN CONJUNCTION WITH LIMITED SUN
AND
MARGINAL CAPE...EXPECT SHOWERS AND EMBEDDED THUNDERSTORMS TO BE THE
RULE. THIS WILL ALSO LIMIT HIGHS TO THE LOWER 60S NORTHWEST AREAS TO
UPPER 60S FAR SOUTHEAST AHEAD OF THE FRONT. SW

SATURDAY NIGHT...THE 5H TROUGH AXIS WILL MOVE EAST ACROSS EASTERN
KS. MOST OF SHOWERS AND ISOLATED THUNDERSTORMS WILL BE LOCATED ALONG
THE COLD FRONT WHICH WILL PUSH SOUTHEAST ACROSS THE EASTERN COUNTIES
OF THE CWA DURING THE EVENING. ONCE THE 5H TROUGH AXIS PASSES OVER
AND EAST OF THE EASTERN COUNTIES THE RAIN AND ISOLATED THUNDERSTORMS
WILL SHIFT EAST INTO MO. NORTHWEST WINDS WILL INCREASE TO 15 TO 20
MPH WITH GUSTS NEAR 30 MPH BEHIND THE FRONT. OVERNIGHT LOWS WILL
DROP INTO THE LOWER TO MID 40S...THOUGH IF SKIES CLEAR LATE ACROSS
THE NORTHWEST COUNTIES WE COULD SEE SOME UPPER 30 LOWS.

SUNDAY AND SUNDAY NIGHT...SKIES WILL BECOME MOSTLY SUNNY DURING THE
MID AND LATE MORNING HOURS ACROSS THE CWA...AS A SURFACE RIDGE
BUILDS SOUTHEAST ACROSS WESTERN KS. LOW-LEVEL CAA WILL KEEP
TEMPERATURES COOL EVEN THOUGH SKIES WILL BE MOSTLY SUNNY. HIGHS ON
SUNDAY WILL RANGE FROM THE MID TO UPPER 60S. NORTHWEST WINDS OF 15
TO 20 MPH WITH GUSTS TO 30 MPH WILL GRADUALLY DECREASE THROUGH THE
MID AND LATE AFTERNOON HOURS AS THE CENTER OF THE SURFACE RIDGE
MOVES SOUTHEAST ACROSS THE STATE. OVERNIGHT LOWS SUNDAY WILL DROP
INTO THE LOWER TO MID 40S...WITH SOME AREAS REACHING AROUND 40
DEGREES. A 5H TROUGH WILL MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST
AND DIG SOUTHEAST INTO THE GREAT BASIN SUNDAY NIGHT.

MONDAY AND MONDAY NIGHT...THE 5H TROUGH WILL MOVE EASTWARD INTO THE
HIGH PLAINS LATE MONDAY NIGHT. A DOWNSTREAM 5H RIDGE WILL AMPLIFY
ACROSS THE SOUTHERN AND CENTRAL PLAINS DURING THE DAY AND SHIFT EAST
INTO THE MIDWEST AND MID MS RIVER VALLEY. WINDS WILL BECOME
SOUTHERLY MONDAY MORNING AND INCREASE TO 15 TO 20 MPH WITH GUSTS TO
30 MPH AS A LEE SFC TROUGH DEEPENS ACROSS WESTERN KS. DEEPER
MOISTURE FROM THE GOM WILL GRADUALLY ADVECT NORTHWARD INTO WESTERN
AND CENTRAL KS MONDAY NIGHT. THERE MAY BE A CHANCE FOR ISOLATED
THUNDERSTORMS LATE SUNDAY NIGHT ACROSS THE WESTERN COUNTIES OF THE
CWA DUE TO AN INCREASING LLJ...MOISTURE TRANSPORT AND WEAK
ISENTROPIC LIFT. LOW-LEVEL WAA WILL HELP TO WARM HIGH TEMPERATURES
ON MONDAY INTO THE MID TO UPPER 70S.  SOUTHERLY WINDS AND INCREASING
CLOUD COVER MONDAY NIGHT WILL ONLY ALLOW OVERNIGHT LOWS TO DROP INTO
THE MID TO UPPER 50S.

TUESDAY AND TUESDAY NIGHT...THE 5H TROUGH OVER THE HIGH PLAINS WILL
MOVE EAST ACROSS THE NORTHERN AND CENTRAL PLAINS. A PIECE OF THE 5H
TROUGH WILL AMPLIFY AS IT DIGS SOUTHEAST INTO NM. A SFC COLD FRONT
WILL MOVE EAST ACROSS THE CWA DURING THE DAY. IF THE FRONT MOVES
THROUGH DURING THE MID AND LATE MORNING HOURS THUNDERSTORMS THAT
DEVELOP MAY REMAIN WEAK. THOUGH IF THE FRONT IS SLOWER AND THERE IS
SUFFICIENT MOISTURE AND INSTABILITY AHEAD OF THE FRONT SOME
THUNDERSTORMS MAY BECOME SEVERE DURING THE AFTERNOON
HOURS...ESPECIALLY ACROSS THE EASTERN COUNTIES OF THE CWA. THE
SHOWER AND THUNDERSTORMS WILL MOVE EAST OF THE CWA DURING THE EARLY
EVENING HOURS AS THE FRONT AND 5H TROUGH AXIS MOVES EAST OF THE CWA.
THE MORE INTENSE SOUTHERN SECTION OF THE 5H TROUGH SHOULD MOVE EAST
ACROSS TX AND REMAIN WELL SOUTH OF THE CWA. HIGHS ON TUESDAY WILL
RANGE FROM THE UPPER 60S TO LOWER 70S ACROSS THE NORTHWEST
COUNTIES...AND MID TO UPPER 70S ACROSS THE SOUTHEAST COUNTIES AHEAD
OF THE SURFACE COLD FRONT. OVERNIGHT LOWS WILL BE IN THE MID 40S.

WEDNESDAY THROUGH FRIDAY...BOTH THE ECMWF AND GFS SHOW THE 5H
TROUGH AMPLIFYING ACROSS THE MID AND LOWER MS RIVER VALLEY. THERE
MAY BE ENOUGH WRAP AROUND MOISTURE AND MINOR 5H TROUGHS ROTATING
AROUND THE CLOSED UPPER LOW MAY PROVIDE AT LEAST A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS FOR THE EASTERN HALF OF THE CWA. NORTHERLY
SFC WINDS WILL KEEP TEMPERATURES COOL. HIGHS WILL ONLY REACH THE MID
TO UPPER 60S. OVERNIGHT LOWS WILL BE IN THE 40S. WG

&&

.AVIATION...

AREA OF STRATUS/STRATOCU TO CONTINUE TO THIN INTO THIS EVENING
ACROSS THE TAF SITES WITH VFR CONDITIONS THE RULE ALL AREAS AFTER
00Z. INTRODUCED SOME MID LEVEL AC TOWARDS 12Z SATURDAY AND LEFT
PRECIP OUT OF THE TAFS THROUGH 18Z WITH LOW CONFIDENCE. NEXT TAFS
MAY NEED TO HAVE PRECIP ADDED IN THE 18Z-00Z TIMEFRAME. LIGHT
EASTERLY WINDS TONIGHT WILL VEER MORE SOUTHEASTERLY SATURDAY MORNING
AND INCREASE THROUGH 18Z WITH GUSTS TO NEAR 20KTS. SW

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SW/WG
Hazardous weather outlook, May 9, 3:47 PM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
347 PM CDT FRI MAY 9 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-102100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
347 PM CDT FRI MAY 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
BEGINNING SATURDAY MORNING. CHANCES FOR THUNDERSTORMS WILL
INCREASE SATURDAY AFTERNOON AND EVENING AS A COLD FRONT AND UPPER
LEVEL DISTURBANCE MOVES THROUGH THE REGION. SEVERE WEATHER IS NOT
EXPECTED.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA
ON TUESDAY AND TUESDAY EVENING AS A POTENT STORM SYSTEM EJECTS INTO THE
CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:02 PM CDTRiver Flood WarningTOPNemaha116 min

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.